MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH PROPATEN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH PROPATEN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number PAHR091002B
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent treatment for an iliac aneurysm where a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device) was intended to be implanted in the hypogastric artery.This was a cook medical ibg branched graft case.It was reported the physician had access site of the femoral artery where the viabahn device reached the target treatment area without any issues using a cookmedical introducer sheath (unknown size) with an unknown guidewire.The target treatment area was not pre-treated by pre-dilation/ballooning.The physician went to initiate deployment by pulling on the deployment line of the viabahn device when they noticed no initiation of deployment.The physician pulled on the deployment line with some force and the deployment line broke.The viabahn device was withdrawn from the patient and the procedure was completed using a different size viabahn device.The viabahn device remained fully constrained after being withdrawn from the patient.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device was discarded at facility and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.Cause of the reported event cannot be established based on the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Corrections: h6, removed code d16 and added code d15 under investigation conclusions.
 
Additional Manufacturer Narrative
H6: investigation conclusion remains unchanged.Ifu statements: the device instructions for use (ifu), for the appropriate region and time-period, was reviewed with respect to the complaint detail, and the below statements were identified as having a relation to the complaint.Warnings: w.L.Gore & associates has insufficient clinical and experimental data upon which to base any conclusions regarding the effectiveness of the gore® viabahn® endoprosthesis with propaten bioactive surface in applications where the device is deployed within stents or stent grafts other than the gore® viabahn® endoprosthesis.Other devices may interfere with the deployment of the gore® viabahn® endoprosthesis with propaten bioactive surface resulting in deployment failure or other device malfunction.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH PROPATEN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20592701
Report Number2017233-2024-05472
Device Sequence Number8787285
Product Code NIP
UDI-Device Identifier00733132637508
UDI-Public00733132637508
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPAHR091002B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/05/2024
11/14/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/12/2024
11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown